North Carolina, 2015Damaging Winds and Lightning Strike in North Carolina, August 19, 2015
August 19, 2015 · NWS RAH · 3 events in 2 counties and zones
A series of weak disturbances aloft interacted with a very moist air mass and triggered scattered showers and thunderstorms. One of these storms resulted in some minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 18
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weak disturbances aloft interacted with a very moist air mass and triggered scattered showers and thunderstorms. One of these storms resulted in some minor wind damage. Also, a lightning strike injured 18 soldiers during a training activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 19, 2:00 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT WED AUG 19 2015
.SYNOPSIS...A SOUTHWEST FLOW WILL ALLOW PLENTIFUL MOISTURE TO STREAM
INTO CENTRAL NORTH CAROLINA THROUGH THURSDAY... AS A SERIES OF UPPER
LEVEL DISTURBANCES TRACK ACROSS THE AREA. A COLD FRONT WILL APPROACH
FROM THE NORTHWEST THURSDAY... THEN PUSH SOUTH OF THE REGION FRIDAY
AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM WEDNESDAY...
A SERIES OF WEAK PERTURBATIONS ALOFT INTERACTING WITH A VERY MOIST
AND UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS THROUGH THE REMAINDER OF THE AFTERNOON THROUGH
SUNSET. WHILE THE BULK OF THE CONVECTION WILL DIMINISH WITH LOSS OF
HEATING...A FEW SHOWERS WILL LIKELY PERSIST/REDEVELOP INTO THE
OVERNIGHT HOURS...ESPECIALLY OVER THE PIEDMONT. SIMILAR TO LAST
NIGHT...SHOULD SEE AREAS OF LOW CLOUDS DEVELOP ALONG WITH AREAS OF
FOG THOUGH VISIBILITIES WILL GENERALLY REMAIN ABOVE A MILE. WITH A
WARM HUMID AIR MASS IN PLACE...MIN TEMPS 70-75 DEGREES WILL BE THE
NORM.
&&
.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...
THURSDAY...A SLIGHTLY MORE SUBSTANTIAL S/W WILL CROSS CENTRAL NC
DURING THE AFTERNOON AND EVENING HOURS. WHILE THE BULK OF LIFT
ASSOCIATED WITH THIS FEATURE WILL OCCUR FARTHER NORTH ACROSS THE MID
ATLANTIC REGION...DUE TO ITS TIMING(DURING PRIME HEATING)...SHOULD
SEE SHOWERS AND STORMS INCREASE IN COVERAGE AND INTENSITY OVER
CENTRAL NC DURING THE AFTERNOON HOURS. EXPECT MOST OF THE
SHOWERS/STORMS TO OCCUR IN VICINITY OF A SFC TROUGH THAT SHOULD LIE
ALONG OR JUST WEST OF HIGHWAY 1. AGAIN...COULD SEE LOCALLY
HEAVY/EXCESSIVE RAINFALL WITH THE STRONGER STORMS WHICH MAY LEAD TO
MINOR FLOODING...ESPECIALLY IN URBANIZED AREAS. WHILE A SEVERE STORM
CANNOT BE RULED OUT...BELIEVE BULK OF CONVECTION WILL REMAIN BELOW
SEVERE CRITERIA.
MAX TEMPS THURSDAY DEPENDENT ON PARTIAL SUN IN THE LATE MORNING-
EARLY AFTERNOON HOURS. IF CLOUD DECK REMAINS ENTRENCHED THROUGH
EARLY AFTERNOON OR IF SHOWER COVERAGE IS MORE THAN EXPECTED...THEN
MAX TEMPS MAY END UP BEING 3-5 DEGREES COOLER...ESPECIALLY IN THE
PIEDMONT.
A SFC BOUNDARY ASSOCIATED WITH THE S/W WILL MESH WITH THE SFC TROUGH
OVER THE EASTERN PIEDMONT/COASTAL PLAIN THEN ADVANCE SEWD INTO THE
COASTAL SECTION OF NC BY EARLY FRIDAY MORNING. THIS SFC FEATURE MAY
SUPPORT A FEW SHOWERS OVERNIGHT THURSDAY NIGHT...MAINLY ALONG AND
EAST OF I-95. NORTH-NW WINDS BEHIND THE FRONT WILL BEGIN TO USHER A
DRIER MORE STABLE AIR MASS INTO CENTRAL NC AFTER MIDNIGHT...LIKELY
NOT REACHING OUR SE COUNTIES UNTIL DAYBREAK OR LATER. MIN TEMPS
UPPER 60S NW TO LOWER 70S EAST-SE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 220 PM WEDNESDAY...
FRIDAY THROUGH SUNDAY NIGHT:
FRIDAY WILL BRING A CHANGE TO A COOLER AND DRIER AIRMASS AS SURFACE
COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA ON FRIDAY MORNING
WITH SURFACE HIGH PRESSURE CENTERED OVER THE OHIO VALLEY BUILDING IN
FROM THE NORTHWEST IN ITS WAKE. ALOFT...A WEAK UPPER LEVEL RIDGE
WILL HUG THE CAROLINA COAST. THIS WILL CONDITIONS DRY THROUGH THE
WEEKEND WITH LITTLE THREAT FOR RAIN. THICKNESS VALUES SUGGEST
TEMPERATURES IN THE MIDDLE 80S ACROSS THE NORTHERN HALF OF THE CWA
TO NEAR 90 DEGREES ACROSS THE SOUTH ALL THREE DAYS. EXPECT OVERNIGHT
LOWS IN THE MIDDLE TO UPPER 60S EACH DAY.
MONDAY THROUGH WEDNESDAY:
ON MONDAY THE UPPER LEVEL RIDGE WILL BREAK DOWN AND FLOW ALOFT WILL
BECOME MUCH MORE ZONAL. A STRONG LOW PRESSURE SYSTEM OVER THE UPPER
GREAT LAKES WILL TRY TO BRING AN ATTENDANT COLD FRONT INTO THE
APPALACHIANS ON MONDAY BUT NOT CONFIDENT IN HOW FAR EASTWARD IT WILL
BE ABLE TO MAKE IT. THE PIEDMONT TROUGH SHOULD WEAKLY DEVELOP OVER
CENTRAL NC GIVING AT LEAST A SLIGHT CHANCE FOR AFTERNOON SHOWERS SO
WILL REINTRODUCE SLIGHT CHANCE POPS BY MONDAY AFTERNOON.
THE SURFACE FRONT SHOULD CROSS THE AREA SOMETIME ON TUESDAY...BUT
THERE IS NOT A TON OF MOISTURE WITH IT SO IT MAY INITIALLY PASS AS A
DRY COLD FRONT UNTIL TUESDAY AFTERNOON WHEN INSTABILITY INCREASES
AND IT CAN GET SOME HELP FROM OTHER SURFACE BOUNDARIES SUCH AS THE
SEA BREEZE IN THE EAST. BETTER CHANCES FOR PRECIPITATION IN THE
EAST WILL CONTINUE THROUGH WEDNESDAY AS THE SURFACE FRONT HANGS UP
NEAR THE COAST AND THE UPPER LEVEL TROUGH MOVES ACROSS THE
AREA...PROVIDING SOME UPPER LEVEL SUPPORT TO CONVECTION AS THE RIGHT
ENTRANCE REGION OF A 200 MB JET CROSSES THE CWA. HIGHS GENERALLY IN
THE UPPER 80S ACROSS THE NORTHWEST TO LOWER 90S IN THE SOUTH. LOWS
GENERALLY IN THE UPPER 60S NORTH TO LOWER 70S SOUTH.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 125 PM WEDNESDAY...
HIGH PROBABILITY THAT VFR CONDITIONS WILL OCCUR THIS AFTERNOON
THROUGH EARLY EVENING AT THE TAF SITES ACROSS CENTRAL NC. THE
EXCEPTION WILL BE MVFR/IFR CEILINGS AND VISIBILITY DUE TO SCATTERED
SHOWERS/T-STORMS THAT DEVELOP THIS AFTERNOON...ESPECIALLY IN VICINITY
OF KRWI.
THERE IS A GOOD PROBABILITY OF IFR/LIFR CEILINGS EARLY THURSDAY
MORNING ACROSS THE REGION WITH CEILINGS LIFTING INTO THE LOW END
VFR/HIGH END MVFR RANGE BY MID DAY THURSDAY. THE PASSAGE OF AN UPPER
DISTURBANCE THURSDAY AFTERNOON SHOULD TRIGGER SCATTERED SHOWERS AND
STORMS WITH BRIEF INSTANCES OF MVFR/IFR CONDITIONS HIGHLY PROBABLE
IN VICINITY OF THE CONVECTION.
A MORE STABLE DRIER AIR MASS IS PROJECTED TO OVERSPREAD CENTRAL NC
FRIDAY INTO SATURDAY AS A SFC COLD FRONT WILL CROSS THE AREA
THURSDAY NIGHT FOLLOWED BY AN AREA OF HIGH PRESSURE POSITIONED OVER
THE OH VALLEY-NORTHERN MID ATLANTIC. THIS WEATHER SYSTEM WILL
PRODUCE A PERIOD OF VFR CONDITIONS. THE ATMOSPHERE WILL GRADUALLY
BECOME MORE MOIST AND UNSTABLE SUNDAY INTO MONDAY...LEADING TO
INSTANCES OF MVFR CEILINGS AND SCATTERED AFTERNOON
CONVECTION BY MONDAY.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BADGETT
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...ELLIS
AVIATION...WSS
Hazardous weather outlook, Aug 19, 3:04 AM EST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 AM EDT WED AUG 19 2015
NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 AM EDT WED AUG 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 3:53 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT WED AUG 19 2015
NCZ043-078-192145-
WILSON NC-WAYNE NC-
453 PM EDT WED AUG 19 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MOST OF WAYNE
COUNTIES UNTIL 545 PM EDT...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDSBORO...WITH OTHER STORMS NEAR MOUNT
OLIVE AND NEAR SEVEN SPRINGS. THE STORMS WERE MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...STANTONSBURG...
PIKEVILLE...EUREKA...SEVEN SPRINGS...ELROY AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3518 7783 3517 7787 3518 7798
3519 7802 3519 7805 3520 7816 3522 7823
3535 7817 3535 7815 3559 7805 3561 7777
TIME...MOT...LOC 2051Z 254DEG 10KT 3541 7801
WSSSpecial weather statement, Aug 19, 4:14 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT WED AUG 19 2015
NCZ038-073-074-192215-
DAVIDSON NC-STANLY NC-MONTGOMERY NC-
514 PM EDT WED AUG 19 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEASTERN
DAVIDSON...STANLY AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 615 PM
EDT...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MT PLEASANT...OR 10 MILES EAST OF DOWNTOWN
CONCORD...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...LOCUST...BADIN...RICHFIELD...NEW
LONDON...FISH TALES MARINA...FINGER AND NEWSOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8019 3557 8021 3561 8006
3551 8007 3551 8006 3539 8005 3527 8009
3527 8045
TIME...MOT...LOC 2112Z 267DEG 20KT 3540 8041
77Special weather statement, Aug 19, 5:20 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT WED AUG 19 2015
NCZ021-192315-
FORSYTH NC-
620 PM EDT WED AUG 19 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FORSYTH COUNTY UNTIL
715 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUNTSVILLE...OR 11 MILES NORTHEAST OF
MOCKSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH... HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...BERMUDA RUN...HUNTSVILLE...
LEWISVILLE...WALKERTOWN...RURAL HALL...DONNAHA AND SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8016
3610 8006 3600 8041 3603 8045 3606 8046
3604 8049 3606 8051 3608 8052
TIME...MOT...LOC 2218Z 244DEG 21KT 3605 8048
77Special weather statement, Aug 19, 5:32 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT WED AUG 19 2015
NCZ022-038-039-074-075-192315-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-MOORE NC-MONTGOMERY NC-
632 PM EDT WED AUG 19 2015
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHERN GUILFORD...RANDOLPH...NORTHEASTERN DAVIDSON...NORTHWESTERN
MOORE AND CENTRAL MONTGOMERY COUNTIES UNTIL 715 PM EDT...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
THOMASVILLE TO 8 MILES WEST OF SEAGROVE TO NEAR TROY...AND MOVING
EAST AT 15 MPH.
WIND GUSTS UP TO 45 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING... WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...TROY...NORTH CAROLINA ZOO...
THOMASVILLE...BISCOE...SEAGROVE...ARCHDALE AND TRINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. TAKE
SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN
ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY
LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3591 8020 3600 7956 3551 7955 3521 7959
3530 8006 3556 8000
TIME...MOT...LOC 2230Z 265DEG 14KT 3586 8008 3557 7993 3538 7997
77Special weather statement, Aug 19, 5:51 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT WED AUG 19 2015
NCZ042-077-088-089-192330-
JOHNSTON NC-CUMBERLAND NC-HARNETT NC-SAMPSON NC-
651 PM EDT WED AUG 19 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWESTERN
JOHNSTON...NORTHEASTERN CUMBERLAND...SOUTHEASTERN HARNETT AND
NORTHWESTERN SAMPSON COUNTIES UNTIL 730 PM EDT...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LILLINGTON...MOVING EAST AT
15 MPH.
WIND GUSTS UP TO 40 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...BENSON...GODWIN...ERWIN...COATS...FALCON...
LINDEN...SPIVEY'S CORNER AND BUIES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3518 7888 3539 7886 3542 7843 3516 7845
TIME...MOT...LOC 2250Z 274DEG 12KT 3530 7876
77
Thunderstorm Wind, Harnett
- When
- August 19, 6:05 PM EST
- Where
- Harnett County, 1.69 mi E of Bunnlevel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.320, -78.750
A tree was blown down across the road near Ross Road and Bunnlevel Erwin Road.
Thunderstorm Wind, Harnett
- When
- August 19, 6:25 PM EST
- Where
- Harnett County, 3.85 mi SSW of Bunnlevel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.270, -78.810
A tree was blown down across the road near Wire Road and Josey Williams Road.
Lightning, Cumberland
- When
- August 19, 7:10 PM EST
- Where
- Cumberland County, 15.22 mi WNW of Clifdale
- Injuries
- 18 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 35.152, -79.270
Eighteen soldiers were treated for injuries after lightning struck near where they were training. No soldier was directly struck, but they were taken to the hospital. Ten of the soldiers remained hospitalized overnight.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in North Carolina, August 19 to 20, 20151 injured · $90,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Mississippi, August 19 to 21, 2015$147,000 · 53 kt wind · 5 events
- Lightning Strike in Texas, August 19, 2015$150,000 · 1 event
- Flash Flood and Hail in Texas, August 19 to 20, 2015$84,000 · 1.75 in hail · 8 events
- Flooding and Hail in Florida, August 19, 2015$1,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Wind in Kentucky, August 19, 2015$11,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, August 19, 2015$7,000 · 52 kt wind · 5 events
- Damaging Winds in Georgia, August 19 to 23, 2015$7,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20154 events
- Flash Flooding in New Jersey, August 19, 20153 events
- Wildfire in Texas, August 19 to 25, 20153 events
- Damaging Wind and Heavy Rain in Kentucky, August 19, 201550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599759, 599760, 599761.